Having thyroid antibodies means that your hypothyroidism was caused by an autoimmune response. It's not a separate problem. The treatment for hypothyroidism with or without antibodies is the same. The one thing to keep in mind is that one autoimmune disease makes your chances of getting another autoimmune disease increased.
Rachel4 is exactly right; I have had Hashimoto's Disease for over 10 years & my antibodies have continued to rise as time goes on. About 4 years ago, I was diagnose with a Mixed Connective Tissue disease -yet another autoimmune disease, leading to Lupus & Sjorens.
Hypothyroid and antibodies is Hashimoto's.
You may not necessarily get another auto-immune disease, but just be advised that it could happen. Many of us suffer arthritis and skin rashes.
See below articles:
Treatment involves thryoid drugs that are also for hypothyroidism. Make sure your doctors treat your free T3/ free T4. TSH should be secondary concern. So many docs put their patients on Synthroid and then refuse to treat them with anything else, but many Hashis are still hypo, and they need their FT3 levels raised. We usually don't feel well until our FT4/FT3 levels are in the upper end of the normal ranges.
Be advised that treating the hypo symptoms may not always alleviate the Hashi symptoms. You may still get neck swelling (Selenium once a day helps) bone/joint pain (Magnesium three times a day) low Vitamin D and/or B12 levels, rashes, etc. I treat my rashes with allergy meds and I have also gone gluten free, which has helped with many stomach issues.Also, avoid soy whenever possible. It interferes with the absorption of our meds.
I see you post this often and i am confused.
"We usually don't feel well until our FT4/FT3 levels are in the upper end of the normal ranges. "
Most of my reading and my personal labs need to reflect a mid lower FT4 and a very high FT3 to feel optimal. When I was high on my FT4 labs I felt miserable.
The range of FT4 is much smaller than the wide ranges of FT3. Usually the FT4 stabilizes in the mid/lower range and the FT3 shoots up. The body when converting appropriately kicks in and "wants' the FT3 - then conversion lowers the FT4 level. When that happens the hypothyroid symptoms are usually at bay then.
In my thoughts when both the FT4 and the FT3 is high(er) the body is spinning pretty hard managing all that hormone together all at one time.
Thank you allfor your help. I have recently been for some scans including Vascular, Ultra sound and Lymphangiogram scan. My Levothyroxine has been upped to 300 mcg but my TSH is still 9.6 so I have an appointment next week to again increase my dosage. Still waiting for my scan results. I will certanly mention Lupus to my doctor, defi worth looking into. Thank you all for your help and comments.
Take into consideration you need the labs to determine WHY you are on such a high dose of Levo.
People even without a thyroid are not on that high of an amount and something is being missed.
You may want to read up on reverse T3 and conversion issues with thyroid medication. I think you will uncover somethings you can talk over with your doctor.
That's high amount of T4 you are taking - it not common and an increase without proper tests ( FREE T3 and FREE T4) is only guess work with your body and your hormones.
Personally if you are not reponding on your TSH with all the Levo you are on. in addition to proper testing you strongly want to consider talking to your doctor about your pituitiary and hypo- pituitiary issues.